Alert archive / South Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 12, 2004, 6:32 PM CDT for Brown County, Edmunds County, South Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 12, 2004, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Brown County, SD, Edmunds County, SD
The radar
The Aberdeen radar (KABR), 22 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 122332 SVRABR SDC013-045-130015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 632 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA BROWN COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 715 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF WARNER...OR ABOUT 16 MILES SOUTHEAST OF IPSWICH...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WARNER AROUND 655 PM CDT STRATFORD...BATH AROUND 710 PM CDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4538 9891 4525 9886 4525 9827 4547 9832 $$ KEEFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:17 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 12, 3:17 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 317 PM CDT SAT JUN 12 2004 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. UPPER LEVEL DISTURBANCE HAS BEEN MOVING IN FROM SWRN SD TODAY...WHILE WEAK SURFACE TROUGH OF LOW PRESSURE HAS BEEN DEVELOPING OVER CENTRAL SD. THIS SFC TROUGH MAY HELP FOCUS CONVECTION LATER THIS AFTERNOON. SOME THUNDERSTORMS HAVE DEVELOPED OFF THE BLACK HILLS AND ARE MOVING EAST...EXPECTED TO AFFECT THE FAR WESTERN COUNTIES LATER THIS AFTERNOON. COVERAGE IS WIDELY SCATTERED TO ISOLATED ATTM IN RELATIVELY DRY ATMOSPHERE. WILL GO SLIGHT CHANCE/ISOLATED IN GRIDS FOR THE EVENING. LATE TOMORROW...UPPER WAVE PASSES THROUGH ND IN FAST ZONAL FLOW...AS LEFT FRONT QUADRANT OF UPPER JET NOSES IN. INSTABILITY/DYNAMICS POINT TO THE NORTH FOR PRECIP POTENTIAL...HAVE ADJUSTED GRIDS ACCORDINGLY...PUTTING 20 POPS ACROSS THE NORTH OVERNIGHT. WEAK COLD FRONT DROPS SE INTO WESTERN CWA LATE SUNDAY NIGHT...SLOWLY PROGRESSING EASTWARD. MODELS ARE STABLE ACROSS MUCH OF THE CWA...EXCEPT THE EAST IN THE VICINITY OF BOUNDARY DURING THE AFTERNOON. MODELS DIVERGE MONDAY NIGHT WITH THE ETA HAVING WEAK WAVE PUSHING THROUGH AND 700MB WARM AIR ADVECTION/OMEGA INCREASING SIGNIFICANTLY ACROSS CENTRAL SD. ALL MODELS HAVE WEAK SURFACE RIDGING EXTENDING ESE FROM MT THROUGH SD BY 12Z TUESDAY WITH THE GFS CONSIDERABLY STRONGER WITH THE RIDGE...SUPPRESSING PRECIP TO THE SOUTH. HAVE LEANED TOWARD ETA AND MORE OF THE MODEL CONSENSUS AND INCLUDED PRECIP FOR MONDAY NIGHT INTO TUESDAY. ALSO BEGAN TO COOL TUESDAYS HIGHS A BIT. .LONG TERM...WEDNESDAY THROUGH SATURDAY EXTENDED PERIOD IS PRETTY MUCH DOMINATED BY A LARGE UPPER LEVEL LOW OVER THE HUDSON BAY...AND SURFACE HIGH PRESSURE OVER THE NORTHERN AND CENTRAL PLAINS. A FEW WEAK SHORTWAVES TRACK AROUND THE BOTTOM OF THE UPPER LOW AND ACROSS THE NORTHERN PLAINS EARLY IN THE PERIOD...BUT WITH HIGH PRESSURE AT THE SURFACE AND TIME SECTIONS INDICATING LIMITED MOISTURE...WILL LIKELY JUST SEE SOME CU DEVELOP DURING THE AFTERNOON HOURS WEDNESDAY AND THURSDAY. THEREFORE...WITH THE SURFACE HIGH FIRMLY IN PLACE...WILL LEAVE THE ENTIRE EXTENDED DRY. UPPER RIDGING BEGINS TO BUILD UP THE WEST SIDE OF THE ROCKIES ON THURSDAY...THEN PUSHES JUST AS FAR AS THE ROCKIES BY THE END OF THE PERIOD. H85 TEMPS GRADUALLY RISE FROM THE SINGLE DIGITS WEDNESDAY...TO THE MID TEENS BY LATE THURSDAY...THEN STAY THERE THROUGH SATURDAY. THIS SHOULD KEEP TEMPS RIGHT AROUND TO JUST SLIGHTLY ABOVE NORMAL EACH DAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KNUTSVIG/PARKIN
Hazardous weather outlook, Jun 12, 5:22 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 522 AM CDT SAT JUN 12 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-131017- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 522 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...MAINLY ALONG OR EAST OF A LINE FROM LEOLA TO ONIDA. SOME STORMS MAY GENERATE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
In the hours before
Local storm report, Jun 12, 6:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
612 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 6 S IPSWICH 45.36N 99.03W
06/12/2004 0.75 INCH EDMUNDS SD LAW ENFORCEMENT
&&
KEEFEThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:06 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 24 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.